MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex, weight, ethnicity, race-unk.Date of event-unk.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens, -12.0/+2.5/091 (sphere/cylinder/axis) was implanted into the patient's right (od) eye.The surgeon reports 300% vault, unexpected refractive outcome, and headache.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned with liquid in a vial.Visual inspection found no visible damage to the lens.Additional information: b1: changed to adverse event.B2: changed to - required intervention to prevent permanent/impairment damage.B5: the reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens, -12.0/+2.5/091 (sphere/cylinder/axis) was implanted into the patient's right (od) eye.The lens was explanted on an unknown date.The surgeon reports 300% vault, unexpected refractive outcome, and headache.H6: 4627 - device explantation.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.H3 - device evaluation: the lens was returned with liquid in a vial.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be wtithin specifications.The functional inspection found the lens to be out of specifications; the cylinder was out of tolerance by 0.26d.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key12257217
Report Number2023826-2021-02957
Device Sequence Number4689719
Product Code QCB
UDI-Device Identifier00841542109321
UDI-Public00841542109321
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer11/10/2021
12/13/2021
Initial Report FDA Received Date07/31/2021
Supplement Report FDA Received Date12/09/2021
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown